Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 220, NWS Las Vegas, NV

August 31, 2013Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 31, 2013, 11:32 AM PDT for Lincoln County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 11:32 AM PDT (18:32 UTC)
Expired
Aug 31, 2013, 2:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 206 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WGUS55 KVEF 311832
FFWVEF
NVC017-023-312130-
/O.NEW.KVEF.FF.W.0220.130831T1832Z-130831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1132 AM PDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
  WEST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 230 PM PDT.

* AT 1124 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL NYE      
  COUNTY AND WEST CENTRAL LINCOLN COUNTY. THE STORMS PRODUCING VERY  
  HEAVY RAIN WERE NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  RACHEL...
  NEVADA NATIONAL SECURITY TEST SITE...
  STATE ROUTE 375 BETWEEN MILE MARKERS 0 AND 34 IN LINCOLN COUNTY...
  AND STATE ROUTE 375 BETWEEN MILE MARKERS 23 AND 48 IN NYE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3693 11541 3693 11657 3804 11661 3805 11544

$$

WOLCOTT
3 follow-up statements
992 
WGUS75 KVEF 311933
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1233 PM PDT SAT AUG 31 2013

NVC017-023-312130-
/O.CON.KVEF.FF.W.0220.000000T0000Z-130831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-LINCOLN NV-
1233 PM PDT SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR WEST
CENTRAL LINCOLN AND CENTRAL NYE COUNTIES...

AT 1227 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS 
LOCATED 20 MILES WEST OF RACHEL...MOVING SOUTHEAST AT 5 MPH. THE 
HEAVIEST RAIN HAS LIKELY FELL BETWEEN MILE MARKERS 34 AND 45 ALONG 
HIGHWAY 375 IN NYE COUNTY.

LOCATIONS IMPACTED INCLUDE...
RACHEL.
HIGHWAY 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3693 11541 3693 11657 3804 11661 3805 11544

$$

BP
386 
WGUS75 KVEF 312033
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 PM PDT SAT AUG 31 2013

NVC017-023-312130-
/O.CON.KVEF.FF.W.0220.000000T0000Z-130831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-LINCOLN NV-
133 PM PDT SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR WEST
CENTRAL LINCOLN AND CENTRAL NYE COUNTIES...

AT 123 PM PDT...SCATTERED THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
CONTINUE TO OCCUR IN PORTIONS OF WESTERN LINCOLN AND CENTRAL NYE 
COUNTY. 

THE STRONGEST STORMS PRODUCING HEAVY RAIN WERE OCCURRING OVER THE 
NORTHERN HALF OF THE NEVADA NATIONAL SECURITY SITE AND NEAR RACHEL.

LOCATIONS IMPACTED INCLUDE...
RACHEL.
HIGHWAY 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

&&

LAT...LON 3693 11541 3693 11657 3804 11661 3805 11544

$$
BP
822 
WGUS75 KVEF 312124
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
224 PM PDT SAT AUG 31 2013

NVC017-023-312132-
/O.EXP.KVEF.FF.W.0220.000000T0000Z-130831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-LINCOLN NV-
224 PM PDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM PDT FOR WEST CENTRAL
LINCOLN AND CENTRAL NYE COUNTIES...

THE AREAL COVERAGE OF SCATTERED THUNDERSTORMS WITH HEAVY RAIN ACROSS 
PORTIONS OF CENTRAL NYE AND WESTERN LINCOLN COUNTIES HAS DIMINISHED. 
THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM PDT.

LAT...LON 3693 11541 3693 11657 3804 11661 3805 11544

$$

BP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:50 AM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 31, 9:50 AM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PDT SAT AUG 31 2013

.SYNOPSIS...AN UNSTABLE AND VERY MOIST AIR MASS WILL RESULT IN
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA ONCE AGAIN
TODAY ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY
THREAT WITH STORMS WILL BE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE
FLASH FLOODING. SLIGHTLY DRIER AND MORE STABLE AIR WILL START TO
WORK IN FROM THE WEST ON SUNDAY AND THIS WILL REDUCE THE CHANCES OF
SHOWERS AND THUNDERSTORMS ESPECIALLY WEST OF LAS VEGAS.
&&

.UPDATE...SHOWERS INCREASING IN COVERAGE THIS MORNING. ALREADY SOME
CONVECTIVE ELEMENTS DEVELOPING OVER INYO COUNTY...POSSIBLY
ASSOCIATED WITH THE MID LEVEL BOUNDARY BETWEEN MOIST AND DRIER AIR
AS SHOWN ON WATER VAPOR. EXPANDED THE FLASH FLOOD WATCH TO INCLUDE
ALL OF INYO COUNTY...AND ALSO ADDED NORTHWEST SAN BERNARDINO TO
MATCH WITH WFO HNX. RAISED POPS AND QPF ACCORDINGLY.
&&

.PREV DISCUSSION...
243 AM PDT SAT AUG 31 2013

.SHORT TERM...TODAY THROUGH SUNDAY EVENING. STICKY SUMMER WEATHER
CONTINUES ACROSS OUR AREA AS A VERY MOIST AIR MASS REMAINS IN PLACE
ACROSS THE AREA COURTESY OF A SOUTHEAST FLOW ALOFT. PWATS CONTINUE
TO REMAIN AT OR ABOVE 1.5 INCHES ACROSS THE ENTIRE AREA WITH GPS
SENSORS SHOWING VALUES NEAR 2 INCHES IN SOME LOCATIONS IN THE MOJAVE
DESERT. ALL THIS MOISTURE WILL REMAIN TRAPPED ACROSS OUR AREA AGAIN
TODAY AND THIS COMBINED WITH INSTABILITY WILL ONCE AGAIN SERVE AS
THE PRIMARY MEANS FOR CONVECTION TO DEVELOP ESPECIALLY AS WE MOVE
INTO THE AFTERNOON AND EVENING HOURS. MODELS ALL SHOW A WEAK PIECE
OF MID- LEVEL ENERGY MOVING NORTHWARD ACROSS NORTHWEST ARIZONA AND
SOUTHERN NEVADA THIS MORNING WHICH MAY ALSO HELP TO ENHANCE THE
PROSPECTS FOR CONVECTION TODAY IN THESE AREAS AT SOME POINT.

THE MAIN ISSUE THIS MORNING IS THE CLOUD COVER OVER THE SOUTHERN
HALF OF THE AREA. THIS MAY HAMPER CONVECTION OVER THIS PART OF THE
AREA ALTOGETHER OR DELAY WHAT WE SEE HERE UNTIL LATER THIS AFTERNOON
AND EVENING. THE BEST LI'S AND CAPE TODAY ARE SHOWN TO BE FROM LAS
VEGAS NORTH AND EASTWARD. THIS IS CLOSE TO WHERE THE MODELS SHOW THE
WEAK MID-LEVEL ENERGY ROTATING THROUGH AND THUS THESE SHOULD BE THE
MOST LIKELY LOCATIONS TO SEE CONVECTION DEVELOP. ELSEWHERE ACTIVITY
SHOULD BE MAIN DRIVEN BY HEATING AND DEVELOP INITIALLY OVER THE
HIGHER TERRAIN. FORECAST SOUNDINGS SHOW A BIT OF A CAP TODAY WHICH
WE SHOULD BE ABLE TO BREAK AND SHOW CONVECTIVE TEMPS FOR LAS VEGAS
IN THE UPPER 80S WHICH WE SHOULD GET TO. WITH THE CENTER OF THE
RIDGE ALOFT OVER THE AREA TODAY, THE STEERING FLOW WILL VARY FROM
WESTERLY IN THE FAR SOUTHERN CWFA TO EASTERLY ACROSS LINCOLN AND
NORTHERN PORTIONS OF CLARK AND MOHAVE COUNTIES. HOWEVER, THE
STEERING FLOW IS LIGHT (10 KTS OR LESS) ACROSS MOST OF OUR AREA AND
THIS SHOULD FAVOR SLOWER MOVING STORMS, WHICH WHEN COMBINED WITH THE
SERIOUS MOISTURE WE HAVE IN PLACE WOULD SUPPORT AN INCREASED THREAT
FOR FLASH FLOODING. I WENT AHEAD AND EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE CENTRAL NYE AND ESMERALDA COUNTIES FOR TODAY BUT
OTHERWISE THE BEST CHANCES LOOK TO BE OVER THE NORTHEAST CWFA. TEMPS
TODAY SHOULD BE CLOSE TO WHAT WE SAW YESTERDAY EXCEPT A LITTLE
WARMER IN THE WESTERN CWFA.

AS WE MOVE INTO SUNDAY, AN APPROACHING MID/UPPER LEVEL TROUGH OVER
THE PACIFIC GETS CLOSER ENOUGH TO CALIFORNIA TO SWITCH THE FLOW
ALOFT TO MORE OF A SOUTH TO SOUTHWEST DIRECTION. THIS WILL NOT BE
ENOUGH TO SCOUR OUT THE MOISTURE ALTOGETHER, BUT IT SHOULD SPREAD
DRIER AND MORE STABLE AIR INTO INYO AND SAN BERNARDINO COUNTIES. I
DID LOWER POPS A LITTLE IN THE WESTERN CWFA FOR SUNDAY, HOWEVER THE
BEST CHANCES LOOK TO BE NORTH AND EAST OF LAS VEGAS THAT AFTERNOON
AND EVENING. EVEN THOUGH SOME DRIER AIR SHOULD WORK IN, WE REMAIN
MOIST AND FLASH FLOODING WILL CONTINUE TO BE A THREAT IN STRONGER
AND SLOWER MOVING STORMS. WITH LESS IN THE WAY OF MOISTURE AND EVEN
CLOUDS ON SUNDAY, WE SHOULD SEE HIGH TEMPS RISE A FEW DEGREES
ESPECIALLY IN THE WESTERN CWFA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE PERIOD BEGINS WITH
HIGH PRESSURE CENTERED ALONG THE COLORADO AND NEW MEXICO BORDER WITH
LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST. THIS LEAVES OUR AREA
IN A SOUTHERLY FLOW WITH TYPICAL MONSOON CONDITIONS. THE WELL ABOVE
NORMAL PRECIPITABLE WATER VALUES SEEN LATE THIS WEEK ARE FORECAST TO
LOWER TO NEAR NORMAL BY MONDAY. THE RESULT IS THE TYPICAL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN HALF OF THE
FORECAST AREA...PARTICULARLY OVER THE MOUNTAINS...WITH ISOLATED
THUNDERSTORMS WEST. THE HIGH IS NOT FORECAST TO MOVE MUCH...ALTHOUGH
THE ECMWF DOES DRIFT IT WESTWARD A BIT BY THE END OF THE WEEK. SO WE
ARE STILL LOOKING AT THE CONTINUATION OF SCATTERED THUNDERSTORMS
EAST AND ISOLATED THUNDERSTORMS WEST TUESDAY AND WEDNESDAY WITH
SLIGHTLY LOWER POPS AND SLIGHTLY WARMER TEMPERATURES THURSDAY AND
FRIDAY WITH THE HIGH POSSIBLY MOVING CLOSER TO OUR AREA. THE BOTTOM
LINE IS THAT IT DOES NOT LOOKS LIKE WE ARE ANYWHERE CLOSE TO
SCOURING OUT THIS MONSOON MOISTURE THROUGH THE LONG TERM.

.AVIATION...FOR MCCARRAN...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET
THROUGH TONIGHT WITH WINDS FAVORING TYPICAL DIURNAL TRENDS.
SHRA/TSRA ARE EXPECTED AGAIN TODAY IN AND AROUND THE LAS VEGAS
VALLEY ESPECIALLY AFTER 18Z. ONCE AGAIN GUSTY AND ERRATIC
WINDS...REDUCED CIGS AND VSBY ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA
AND OUTFLOW BOUNDARIES WHICH COULD IMPACT CONFIGURATIONS. ACTIVITY
SHOULD DECREASE BETWEEN 03Z AND 06Z SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. SHRA/TSRA ARE EXPECTED MAINLY AFTER 18Z TODAY ACROSS
LINCOLN, CLARK, MOHAVE, CENTRAL/SOUTHERN NYE AND NORTHEASTERN SAN
BERNARDINO COUNTIES. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC
WINDS IN AND NEAR SHRA/TSRA WILL BE THE MAIN THREATS. ACTIVITY
SHOULD DECREASE BETWEEN 03Z AND 06Z SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH 11 PM PDT
     THIS EVENING FOR NVZ014>022.
AZ...FLASH FLOOD WATCH FROM 11 AM MST THIS MORNING THROUGH 11 PM MST
     THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH 11 PM PDT
     THIS EVENING FOR CAZ519>527.
&&

MORGAN/STACHELSKI/HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 31, 3:21 AM PDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT SAT AUG 31 2013

AZZ001>003-036-CAZ524>527-NVZ014>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
321 AM PDT SAT AUG 31 2013 /321 AM MST SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY
HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM
FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO
COUNTY IN CALIFORNIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS
AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

CAZ519>523-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
321 AM PDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY
RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK
LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO
DECREASING THUNDERSTORM CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 31, 10:11 AM PDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      5 W MOUNTAIN SPRINGS    36.01N 115.60W
08/30/2013                   CLARK              NV   BROADCAST MEDIA

            NEVADA HIGHWAY PATROL CLOSED HIGHWAY 160 NEAR THE TECOPA
            TURNOFF DUE TO FLASH FLOODING AND MUD ON THE ROAD. A
            DEBRIS FLOW FROM THE CARPENTER 1 FIRE TOOK PLACE IN TROUT
            CANYON AND CROSSED HIGHWAY 160 WITH A 50 FOOT WIDE SWATH
            OF MUD...ROCKS AND DEBRIS UP TO 3 FEET DEEP BETWEEN MILE
            MARKERS 29 AND 40. CORRECTED FOR START TIME.

&&

METZGER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:21 PM PDTFlash Flood WarningVEFClark, Nye114 min
Aug 30, 5:28 PM PDTFlash Flood WarningVEFClark2 hr
Aug 30, 5:40 PM PDTFlash Flood WarningVEFClark2 hr
Aug 30, 5:54 PM PDTFlash Flood WarningVEFLincoln3 hr
Aug 30, 7:42 PM PDTFlash Flood WarningVEFLincoln2 hr
Aug 31, 10:48 AM PDTFlash Flood WarningVEFClark117 min
Aug 31, 11:41 AM PDTAreal Flood AdvisoryVEFClark, Nye4 hr
Aug 31, 12:11 PM PDTFlash Flood WarningVEFClark2 hr
Aug 31, 12:57 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 31, 1:38 PM PDTAreal Flood AdvisoryVEFLincoln3 hr
Aug 31, 1:54 PM PDTFlash Flood WarningVEFClark111 min
Aug 31, 2:04 PM PDTFlash Flood WarningVEFClark116 min
Aug 31, 2:52 PM PDTFlash Flood WarningVEFLincoln, Nye3 hr
Aug 31, 3:04 PM PDTFlash Flood WarningVEFClark116 min
Aug 31, 3:09 PM PDTFlash Flood WatchVEFClark, Lincoln, Nye31 hr
Aug 31, 4:36 PM PDTFlash Flood WarningVEFNye3 hr
Aug 31, 4:40 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.